Alert archive / Louisiana / Special Marine Warnings in 2011
Special Marine Warning 252, NWS New Orleans, LA
NWS New Orleans, LA issued this special marine warning at Sep 4, 2011, 4:20 AM CDT. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2011, 4:20 AM CDT (09:20 UTC)
- Expired
- Sep 4, 2011, 4:45 AM CDT
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1081 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
674
WHUS54 KLIX 040920
SMWLIX
GMZ532-534-536-040945-
/O.NEW.KLIX.MA.W.0252.110904T0920Z-110904T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
420 AM CDT SUN SEP 4 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
LAKE BORGNE OVER GULF OF MEXICO WATERS...
MISSISSIPPI SOUND OVER GULF OF MEXICO WATERS...
CHANDELEUR SOUND OVER GULF OF MEXICO WATERS...
* UNTIL 445 AM CDT
* AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A RAIN SQUALL...PRODUCING A WATERSPOUT 12 NM SOUTHEAST OF LAKE
BORGNE...OR ABOUT 11 NM EAST OF YSCLOSKEY...MOVING NORTH AT 35
KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT SUNDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3030 8922 2983 8939 2994 8938 2997 8943
2995 8945 3006 8944 3007 8949 3004 8949
2999 8957 2989 8960 3017 8963 3019 8958
3018 8946 3025 8943 3029 8936 3031 8932
TIME...MOT...LOC 0920Z 195DEG 35KT 2994 8947
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special marine warning went out at Sep 4, 4:10 AM CDT, 10 minutes earlier.
Area forecast discussion, Sep 4, 4:10 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
410 AM CDT SUN SEP 4 2011
.SHORT TERM...
17
NOT A LOT OF MOVEMENT IN LEE THIS MORNING. THIS WILL CONTINUE THE
THREAT FOR HEAVY RAINFALL...TORNADOES AND COASTAL FLOODING. UNTIL
THE SOUTHERLY WINDS EASE OFF...COASTAL FLOODING WILL CONTINUE TO
BE A PROBLEM WITH EACH HIGH TIDE CYCLE. ASTRO TIDES ARE COMING OUT
OF SPRING TIDE CYCLE AND SO EACH SUCCESSIVE HIGH TIDE WILL BE
LOWER THAN THE LAST. THIS SHOULD HELP A LITTLE.
LOOKING AT HOW TO GET LEE TO MOVE IS GETTING INTERESTING. BELIEVE
THE GLOBAL SOLUTIONS HAVE A BETTER HANDLE ON THIS THAN THE SMALLER
MESH NAM SOLUTION. ALTHOUGH THE NAM DOES TRY TO MOVE A LARGE MASS
OF SH/TS ALONG THE COLD FRONT LATER TODAY AND TONIGHT WITH AN
ASSOCIATED SFC LOW. BUT IT WANTS TO LEAVE LEE IN TACT AND MOVE IT
SOUTH INTO THE CENTRAL GULF. THE GLOBAL SOLUTIONS SEND THIS SAME
MASS OF SH/TS UP THE FRONTAL AXIS BUT THEY INSIST THIS MASS IS OLD
LEE. THE GLOBAL SOLUTIONS SHOULD WIN OUT HERE AS LEE MOVES ALONG
THE FRONT TO THE NE AND SLOWS AROUND THE CAROLINAS. THE FRONTAL
BOUNDARY SLOWS AND STALLS FROM THE NE GULF TO NEAR THE YUCATAN.
THIS IS WHERE THE NAM SOLUTIONS IS GETTING CONFUSED. THE GLOBAL
MODELS DEVELOP ANOTHER SYSTEM ALONG THE SOUTHERN END OF THE FRONT
AND MOVE IT NNE WHILE THE NAM INSISTS THIS SYSTEM IS STILL LEE.
WILL SIMPLY DEAL WITH ONE SYSTEM AT A TIME AND LEAVE THE
EXTENDED(8 DAYS OUT) ALONE FOR NOW.
&&
.AVIATION...
RAIN SQUALLS ASSOCIATED WITH TROPICAL STORM LEE WILL CONTINUE TO
AFFECT THE TERMINALS THROUGH THE FORECAST PERIOD. PREVAILING IFR
THROUGH 00Z THEN MVFR CONDITIONS WILL DEVELOP TONIGHT. AS THE
CORE OF THE TROPICAL STORM REMAINS CLOSE TO THE REGION WINDS WILL
REMAIN ELEVATED THROUGH THE PERIOD...WITH GUSTS TO 45 KNOTS
POSSIBLE AT ALL LOCATIONS IN HEAVY RAIN SQUALLS.
&&
.MARINE...
NO REAL CHANGES IN THINKING. WINDS WILL REMAIN VERY STRONG
ESPECIALLY IN SQUALLS. WATERSPOUT ACTIVITY WILL ALSO REMAIN HIGH.
WINDS ARE EXPECTED TO SHIFT OUT OF THE NORTHWEST BY MONDAY THEN
EASE THROUGH WED TO LESS THAN 20 KNOTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 81 74 80 62 / 100 90 80 20
BTR 82 74 80 62 / 100 90 70 0
ASD 82 75 80 63 / 100 90 80 20
MSY 82 77 80 65 / 100 90 60 10
GPT 82 76 82 65 / 100 90 80 20
PQL 82 76 82 67 / 100 90 80 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&Hazardous weather outlook, Sep 3, 5:30 PM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 530 PM CDT SAT SEP 3 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-041800- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 530 PM CDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT A TROPICAL STORM WARNING IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND COASTAL AND SOUTHWEST MISSISSIPPI. FOR MORE DETAILED HAZARD INFORMATION...REFER TO THE LATEST LOCAL HURRICANE STATEMENTS. THE THREAT OF WATERSPOUT AND TORNADO ACTIVITY WILL CONTINUE AS THE CENTER OF TROPICAL STORM LEE MOVES ONSHORE ALONG THE CENTRAL LOUISIANA COASTLINE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY EVENING IN ANTICIPATION OF CONTINUED FREQUENT HEAVY RAINS FROM TROPICAL SHOWERS AND THUNDERSTORMS. THE WATCH AREA INCLUDES ALL OF SOUTHEAST LOUISIANA AS WELL AS COASTAL AND SOUTHWEST MISSISSIPPI. WIDESPREAD STORM TOTAL RAINFALL AMOUNTS OF 10 TO 15 INCHES WITH ISOLATED 20 INCH AMOUNTS WILL BE POSSIBLE THROUGH MONDAY. MINOR STORM SURGE FLOODING WILL OCCUR IN AREAS OUTSIDE OF THE HURRICANE PROTECTION LEVEES...IN AREAS AROUND LAKES PONTCHARTRAIN AND MAUREPAS...AND ALONG THE IMMEDIATE MISSISSIPPI COAST AND BAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A TROPICAL STORM WARNING WILL REMAIN IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND COASTAL AND SOUTHWEST MISSISSIPPI THROUGH MONDAY. FOR MORE DETAILED HAZARD INFORMATION...REFER TO THE LATEST LOCAL HURRICANE STATEMENTS. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH MONDAY EVENING IN ANTICIPATION OF CONTINUED FREQUENT HEAVY RAINS FROM TROPICAL SHOWERS AND THUNDERSTORMS. THE WATCH AREA INCLUDES ALL OF SOUTHEAST LOUISIANA AS WELL AS COASTAL AND SOUTHWEST MISSISSIPPI. WIDESPREAD STORM TOTAL RAINFALL AMOUNTS OF 10 TO 15 INCHES WITH ISOLATED 20 INCH AMOUNTS WILL BE POSSIBLE THROUGH MONDAY. THE THREAT OF WATERSPOUT AND TORNADO ACTIVITY WILL CONTINUE THROUGH MONDAY AS THE CENTER OF THE TROPICAL STORM LEE MOVES SLOWLY ACROSS SOUTHEAST LOUISIANA AND THEN INTO SOUTH MISSISSIPPI SUNDAY INTO MONDAY. MINOR STORM SURGE FLOODING WILL CONTINUE IN AREAS OUTSIDE OF THE HURRICANE PROTECTION LEVEES...IN AREAS AROUND LAKES PONTCHARTRAIN AND MAUREPAS...AND ALONG THE IMMEDIATE MISSISSIPPI COAST AND BAYS THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS MAY BE NEEDED THROUGH MONDAY...PRIMARILY FOR COASTAL FLOODING AND FLASH FLOODING CONCERNS. EMERGENCY MANAGEMENT OFFICIALS SHOULD CLOSELY MONITOR THE WEATHER SITUATION AND BE PREPARED TO ACTIVATE FOR TROPICAL WEATHER OPERATIONS.
In the hours before
Local storm report, Sep 3, 11:57 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1157 PM CDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 4 WNW YSCLOSKEY 29.86N 89.75W
09/03/2011 ST. BERNARD LA LAW ENFORCEMENT
HOME ON PILATE LN DAMAGED BY POSSIBLE TORNADO. NEAR
INTERSECTION OF HWY 300 AND HWY 46. TIME ESTIMATED BASED
ON RADAR.
1018 PM TSTM WND DMG 3 N KILN 30.46N 89.43W
09/03/2011 HANCOCK MS EMERGENCY MNGR
20613 HWY 603. TRAILER FLIPPED BY POSSIBLE TORNADO. TIME
ESTIMATED BASED ON RADAR.
&&
DMANNINGLocal storm report, Sep 4, 12:58 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1258 AM CDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM TORNADO SAUCIER 30.64N 89.14W
09/04/2011 HARRISON MS LAW ENFORCEMENT
MS HIGHWAY PATROL RELAYED PUBLIC REPORTS FROM MOTORISTS
ON HIGHWAY 49 CONFIRMING A TOUCH DOWN OF A TORNADO.
&&
24/RRLocal storm report, Sep 4, 1:40 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
140 AM CDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM TORNADO 6 NW GULFPORT AIRPORT 30.46N 89.14W
09/04/2011 HARRISON MS BROADCAST MEDIA
ROOF DAMAGE IN ROBIN WOOD FOREST SUBDIVISION. REPORTED BY
WLOX MET.
0100 AM TORNADO SAUCIER 30.64N 89.14W
09/04/2011 HARRISON MS BROADCAST MEDIA
CAMPER DAMAGES AND TREES UPROOTED ON BOND ROAD. EVENT
TIME ESTIMATED FROM RADAR. REPORT RECEIVED 129 AM CDT.
REPORTED BY WLOX MET.
&&
24/RRSpecial weather statement, Sep 4, 3:00 AM CDT, 1 hour 20 minutes before
LAZ040-072-040830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 300 AM CDT SUN SEP 4 2011 ...LINE OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH... AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SQUALL LINE OF STRONG WINDS ON LAKE PONTCHARTRAIN...ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF HAMMOND TO 12 MILES NORTH OF METAIRIE...MOVING NORTH AT 45 MPH. STRONG WIND GUSTS FROM A SQUALL WILL BE NEAR... ROBERT BY 310 AM... MADISONVILLE BY 315 AM... COVINGTON BY 325 AM... FOLSOM BY 330 AM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM SUNDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Special weather statement, Sep 4, 3:44 AM CDT, 36 minutes before
LAZ040-059>061-072-040945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 344 AM CDT SUN SEP 4 2011 ...LINE OF STRONG WIND GUSTS MOVING NORTH AFFECTING ST. CHARLES PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH... AT 342 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TROPICAL SQUALL LINE OF STRONG WINDS FROM 18 MILES SOUTHWEST OF COVINGTON TO LAROSE...MOVING NORTH AT 45 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... ROBERT BY 355 AM... WAGGAMAN BY 405 AM... MADISONVILLE BY 410 AM... FOLSOM AND COVINGTON BY 420 AM... WAGGAMAN BY 425 AM... ABITA SPRINGS BY 435 AM... METRO NEW ORLEANS THROUGH 445 AM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM SUNDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Special weather statement, Sep 4, 3:48 AM CDT, 32 minutes before
LAZ061-063-064-067>070-040945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 348 AM CDT SUN SEP 4 2011 ...A SQUALL LINE OF STRONG WIND GUSTS MOVING NORTH AFFECTING UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...LOWER LAFOURCHE PARISH...LOWER JEFFERSON PARISH...LOWER PLAQUEMINES PARISH...UPPER ST. BERNARD PARISH...LOWER ST. BERNARD PARISH... AT 342 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TROPICAL SQUALL PRODUCING STRONG WINDS ALONG A LINE EXTENDING FROM 18 MILES NORTH OF PORT SULPHUR TO PORT SULPHUR TO 16 MILES SOUTHWEST OF PORT SULPHUR...MOVING NORTH AT 35 MPH. THE LINE OF STRONG WINDS WILL AFFECT AREAS IN AND AROUND...POINTE A LA HACHE...MYRTLE GROVE...YSCLOSKEY AND VIOLET THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT SUNDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:49 PM CDT | Special Marine Warning | LIX | 56 min | |
| Sep 3, 8:32 PM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 28 min |
| Sep 3, 8:37 PM CDT | Special Marine Warning | LIX | 53 min | |
| Sep 3, 9:28 PM CDT | Special Marine Warning | LIX | 32 min | |
| Sep 3, 9:37 PM CDT | Special Marine Warning | LIX | 23 min | |
| Sep 3, 9:56 PM CDT | Tornado Warning | LIX | Saint Tammany | 34 min |
| Sep 3, 11:21 PM CDT | River Flood Warning | LIX | Ascension, Livingston | 4 days |
| Sep 4, 2:54 AM CDT | Special Marine Warning | LIX | 36 min | |
| Sep 4, 4:42 AM CDT | Special Marine Warning | LIX | 33 min | |
| Sep 4, 6:23 AM CDT | Areal Flood Advisory | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 1 more | 112 min |
| Sep 4, 8:05 AM CDT | Flash Flood Warning | LIX | Assumption, Lafourche, Terrebonne | 4 hr |
| Sep 4, 11:00 AM CDT | River Flood Warning | LIX | Saint Tammany, Washington | 16 days |
| Sep 4, 11:00 AM CDT | River Flood Warning | LIX | Saint Tammany | 18 days |
| Sep 4, 11:15 AM CDT | Flash Flood Warning | LIX | Plaquemines | 3 hr |
| Sep 4, 11:34 AM CDT | Special Marine Warning | LIX | 26 min | |
| Sep 4, 12:10 PM CDT | Special Marine Warning | LIX | 35 min | |
| Sep 4, 1:22 PM CDT | Special Marine Warning | LIX | 23 min | |
| Sep 4, 2:32 PM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 28 min |
| Sep 4, 2:59 PM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 46 min |
| Sep 4, 3:43 PM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 47 min |
| Sep 4, 5:27 PM CDT | Flash Flood Warning | LIX | Pointe Coupee, West Feliciana | 3 hr |
| Sep 4, 6:20 PM CDT | Tornado Warning | LIX | Saint Tammany, Washington | 40 min |
| Sep 3, 7:02 PM CDT | Tornado Warning | LIX | Harrison | 13 min |
| Sep 3, 8:58 PM CDT | Tornado Warning | LIX | Harrison | 47 min |
| Sep 3, 9:37 PM CDT | Tornado Warning | LIX | Hancock, Harrison | 38 min |
| Sep 3, 10:16 PM CDT | Tornado Warning | LIX | Hancock, Pearl River | 29 min |
| Sep 3, 11:22 PM CDT | Tornado Warning | LIX | Hancock, Harrison | 23 min |
| Sep 3, 11:41 PM CDT | Tornado Warning | LIX | Hancock, Harrison, Pearl River | 34 min |
| Sep 4, 12:40 AM CDT | Tornado Warning | LIX | Harrison | 20 min |
| Sep 4, 12:41 AM CDT | Tornado Warning | LIX | Harrison | 34 min |
| Sep 4, 1:00 AM CDT | Tornado Warning | LIX | Harrison | 15 min |
| Sep 4, 1:14 AM CDT | Tornado Warning | LIX | Jackson | 31 min |
| Sep 4, 3:23 AM CDT | Tornado Warning | LIX | Walthall | 14 min |
| Sep 4, 4:45 AM CDT | Tornado Warning | LIX | Hancock, Harrison | 45 min |
| Sep 4, 5:09 AM CDT | Tornado Warning | LIX | Hancock, Pearl River | 51 min |
| Sep 4, 5:27 AM CDT | Tornado Warning | LIX | Hancock, Pearl River | 33 min |
| Sep 4, 8:38 AM CDT | Flash Flood Warning | LIX | Pearl River | 3 hr |
| Sep 4, 10:30 AM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 3 hr |
| Sep 4, 10:51 AM CDT | Tornado Warning | LIX | Harrison | 24 min |
| Sep 4, 1:21 PM CDT | Tornado Warning | LIX | Harrison, Jackson | 39 min |
| Sep 4, 1:27 PM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 3 hr |
| Sep 4, 1:56 PM CDT | Tornado Warning | LIX | Jackson | 34 min |
Nearby
Special Marine Warnings in Louisiana, 2011Every special marine warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.